Format

Send to:

Choose Destination
See comment in PubMed Commons below
Acta Psychiatr Scand. 2000 Sep;102(3):231-3.

Neuroleptic malignant syndrome during olanzapine and levomepromazine treatment.

Author information

  • 1Department of Psychogeriatrics, Tampere University Hospital, Finland.

Abstract

OBJECTIVE:

To date only five reports of neuroleptic malignant syndrome (NMS) related to olanzapine exist. The first case report was published in November 1998.

METHOD:

We report the case of a 78-year-old woman suffering from chronic schizophrenia who developed a NMS while being treated with olanzapine and levomepromazine. Before this her medication had been unchanged for more than 2 years.

RESULTS:

When treated with olanzapine and levomepromazine, the patient had a fulminant NMS which was complicated with pneumonia. When the neuroleptic drug treatment was discontinued, the patient recovered. However, when this combination was restarted later due to severe agitation and hallucinations, the symptoms of NMS reappeared.

CONCLUSION:

This case report shows that the neuroleptic malignant syndrome can occur during olanzapine treatment as well as during treatment with conventional neuroleptics. This syndrome may develop even after a long and stable neuroleptic treatment.

PMID:
11008860
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Wiley
    Loading ...
    Write to the Help Desk